Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Observed blood in stools and dark stools. Having constipation. Had unprotected oral sex. Could it be symptom of STD?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Hello Doc,

I am writing to take your advice on the following

Last week while going through the motion, I noticed blood spots at my anal region. It's the first time I have observed this. Post that I have not noticed it again. However I do see the stool being darkish in color. No other symptoms except a bit of constipation. I have not had any bouts of fever except once due to usual seasonal change as it seemed. Also no visible spots anywhere else.

My apprehension is that could it be symptom of an STD. I have had three episodes with escorts over last three months or so - one was unprotected oral sex with an escort 15weeks ago, and I got tested for all except herpes. All tests came negative. The second was in April end , and was only protected oral sex. I did not have any symptoms. And third was again with the same escort a day before I saw the bleeding in the anal region.

Could this be symptoms of an STD. What will be your advice on testing also.
Posted Wed, 19 Jun 2013 in Sexually Transmitted Diseases
Answered by Dr. Ram Choudhary 2 hours later
Welcome to Healthcare Magic.
i think you are taking too much risk in the pursuit of trifling in life.
getting checked after the exposure does not reflect much wisdom.
You know if one gets HIV, till date that can be detected but can not be cured.
Anyway the bleeding from gut does not seem to be related to any STD.
It can be from an ulcer in upper part of gut when the stools are tarry black or it can be from lower gut, the colon and rectum when it will be bright red.
Another important source of red blood can be piles problem, when there is bleeding when you strain at motions.
The bleeding can also occur if you have coagulation derangement like deranged INR or low platelet counts which may be caused by many medical illnesses as such.
You should get blood checked for the complete blood counts, renal function test, INR and aPTT and stool for occult blood and get a local examination and review with a gastroenterologist of your locality with the reports.
I hope the advise would be helpful for you.
Above answer was peer-reviewed by
Follow-up: Observed blood in stools and dark stools. Having constipation. Had unprotected oral sex. Could it be symptom of STD? 1 hour later


I understand and appreciate your advice. I realise the need to be careful.

The stool is dark maroon with reddish tinge. And yes I did have couple of days when I may have pushed too hard.

Would you suggest to still do all these tests, and for HIV just to be sure.

Answered by Dr. Ram Choudhary 5 hours later
Welcome back.
Straining at stool would not produce significant bleed albeit can give streak of blood on stool.
It can cause bleeding from piles also.
If you have debt on straining as a cause then you can try OTC stool softness like Cremaffin or Duphalac etc and then see if the bleeding resolves.
Doing ELISA for HIV after 10 weeks of duration will reasonably settle the HIV issue.
Personally I do not think that is a cause of rental bleed.
I hope that answers your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor